Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 8, 2014, 1:01 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 1:01 PM EDT (17:01 UTC)
- Expired
- Jul 8, 2014, 2:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 75 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 1:37 PM EDT | TSTM WND DMG | Leon, NY | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS51 KBUF 081701
SVRBUF
NYC009-013-081800-
/O.NEW.KBUF.SV.W.0044.140708T1701Z-140708T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
101 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
CHAUTAUQUA COUNTY IN WESTERN NEW YORK
THIS ALSO INCLUDES INTERSTATE 86 BETWEEN EXITS 6 AND 21.
* UNTIL 200 PM EDT
* AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF CHAUTAUQUA INSTITUTE...OR 18 MILES WEST OF
JAMESTOWN...AND MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
BEMUS POINT...
GERRY...
SINCLAIRVILLE...
CHERRY CREEK...
SOUTH DAYTON...
CATTARAUGUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR CHAUTAUQUA LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4253 7900 4244 7892 4244 7884 4212 7856
4205 7964 4222 7973
TIME...MOT...LOC 1701Z 247DEG 36KT 4218 7955
$$
ZAFF3 follow-up statements
037
WWUS51 KBUF 081721
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT TUE JUL 8 2014
NYC009-013-081800-
/O.CON.KBUF.SV.W.0044.000000T0000Z-140708T1800Z/
CATTARAUGUS NY-CHAUTAUQUA NY-
121 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHEASTERN CHAUTAUQUA AND NORTHWESTERN CATTARAUGUS COUNTIES...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SINCLAIRVILLE...OR 12 MILES NORTHWEST OF JAMESTOWN...
MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
SINCLAIRVILLE...
CHERRY CREEK...
SOUTH DAYTON...
CATTARAUGUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4234 7944 4253 7900 4244 7892 4244 7884
4222 7874 4220 7941
TIME...MOT...LOC 1720Z 247DEG 36KT 4225 7931
$$
ZAFF461
WWUS51 KBUF 081743
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT TUE JUL 8 2014
NYC009-013-081800-
/O.CON.KBUF.SV.W.0044.000000T0000Z-140708T1800Z/
CATTARAUGUS NY-CHAUTAUQUA NY-
143 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHEASTERN CHAUTAUQUA AND NORTHWESTERN CATTARAUGUS COUNTIES...
AT 139 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SOUTH DAYTON...OR 13 MILES EAST OF
FREDONIA...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
PERRYSBURG...
GOWANDA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4246 7915 4253 7900 4244 7892 4244 7884
4236 7881 4234 7913
TIME...MOT...LOC 1743Z 242DEG 36KT 4241 7905
$$
ZAFF084
WWUS51 KBUF 081801
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
201 PM EDT TUE JUL 8 2014
NYC009-013-081811-
/O.EXP.KBUF.SV.W.0044.000000T0000Z-140708T1800Z/
CATTARAUGUS NY-CHAUTAUQUA NY-
201 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAUTAUQUA AND
NORTHWESTERN CATTARAUGUS COUNTIES HAS EXPIRED...
AT 201 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4246 7915 4253 7900 4244 7892 4244 7884
4236 7881 4234 7913
TIME...MOT...LOC 1743Z 242DEG 36KT 4241 7905
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:58 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 8, 10:58 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1058 AM EDT TUE JUL 8 2014 .SYNOPSIS... WARM AND MUGGY CONDITIONS WILL CONTINUE TODAY AHEAD OF AN UPPER LEVEL DISTURBANCE AND COLD FRONT SWEEPING ACROSS THE GREAT LAKES. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE COLD FRONT WILL BRING MORE COMFORTABLE CONDITIONS IN ITS WAKE WEDNESDAY WITH A LOW CHANCE OF SHOWERS AS COOLER AND DRIER AIR MOVES IN ALOFT. DRY WEATHER IS EXPECTED BY THURSDAY AS HIGH PRESSURE MOVES INTO THE LOWER GREAT LAKES. && .NEAR TERM /THROUGH TONIGHT/... A STRONG MID-LEVEL DISTURBANCE WILL SLIDE EAST ACROSS THE OHIO VALLEY THROUGH THE MORNING THEN CROSS THE LOWER GREAT LAKES REGION LATER TODAY AS A COLD FRONT EXTENDS ACROSS MICHIGAN . THESE FEATURES WILL BE THE FOCUS FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IMPACTING WESTERN AND CENTRAL NEW YORK THIS AFTERNOON AND EVENING. INSTABILITY MEASURED WITH MUCAPE OF 1500-2000 J/KG AND WIND SHEAR MEASURED WITH 40-50 KTS OF 0-6KM EBSHEAR WILL PROVIDE THE ENVIRONMENT FAVORABLE FOR THE SEVERE STORMS WHILE THE DISTURBANCE AND COLD FRONT WILL BE THE TRIGGER. ATMOSPHERIC MOISTURE WILL ALSO BE PLENTIFUL AS PWATS RISE TO AROUND 1.7 INCHES. TIMING FOR THE STORMS WAS DERIVED FROM A MIX OF EXTRAPOLATION OF THE DISTURBANCE EASTWARD ALONG WITH A MIX OF OUR LOCAL WRF MODEL AND SSEO ENSEMBLE. HAVE INCLUDED THE POSSIBILITY OF NOT ONLY HEAVY RAIN BUT GUSTY WINDS AND SMALL HAIL IN THE FORECAST FOR TODAY AS SPC CONTINUES TO INCLUDE THE MAJORITY OF NEW YORK STATE IN A SLIGHT RISK FOR SEVERE STORMS. WHILE THE LARGEST THREAT FROM STORMS TODAY WILL BE WITH DAMAGING WINDS IT IS ALSO IMPORTANT TO NOTE THAT THE 00Z SSEO UPDRAFT HELICITY PRODUCT SUGGESTS A FEW ROTATING UPDRAFTS /SUPERCELLS/ MAY BE POSSIBLE AS STORMS INTERACT WITH ANY SURFACE BOUNDARIES. EXPECT WARM AND MUGGY CONDITIONS TO LINGER TODAY WITH HIGH TEMPERATURES RANGING FROM THE UPPER 70S TO MID 80S TOWARD THE ONTARIO LAKE SHORES WITH A DOWNSLOPING SOUTHWESTERLY FLOW. DEWPOINTS WILL RANGE FROM 65-70. GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT WILL PUSH 25-30KTS. THIS EVENING THE COLD FRONT CROSSES WESTERN NEW YORK PUSHING THE STORMS EAST TO CENTRAL NEW YORK. THE SLOW LOST OF INSTABILITY THROUGH THE EVENING SHOULD TEND TO DISSIPATE MOST OF THE ACTIVITY BY MIDNIGHT OR SO. BEHIND THE COLD FRONT COOLER AND DRIER AIR WILL FLOW SOUTH ACROSS THE LOWER GREAT LAKES. THIS WILL LOWER DEWPOINTS AND BRING SOME CLEARING TO SKIES. LOW TEMPS WILL FALL TO THE UPPER 50S TO AROUND 60 OVERNIGHT. SOME PATCHY FOG IS POSSIBLE ACROSS WNY OVERNIGHT AS WINDS BEGIN TO FALL OF IN THE PRESENCE OF LINGERING SURFACE MOISTURE. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... THE UPPER LEVEL TROUGH RESPONSIBLE FOR THE STORMY WEATHER OF LATE WILL CONTINUE TO SLOWLY MAKE IT'S WAY ACROSS THE LOWER GREAT LAKES THROUGH THE FORECAST PERIOD. THE AXIS OF THE TROUGH WILL STILL BE JUST UPSTREAM ACROSS LAKE HURON TO NW OHIO AND THIS WILL LEAVE WESTERN AND NORTH-CENTRAL NEW YORK IN A FAVORABLE LOCATION WITH DECENT SYNOPTIC LIFT AND JUST ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND PERHAPS EVEN A FEW GARDEN VARIETY THUNDERSTORMS TO DEVELOP WEDNESDAY AFTERNOON AS A SECONDARY COLD FRONT SLIDES ACROSS THE AREA. ACTIVITY SHOULD MOVE OFF TO THE EAST WITH THE FRONT BY EVENING LEAVING A DRY NIGHT...THOUGH WITH THE UPPER TROUGH LURKING NEARBY WE SHOULD STILL SEE A FAIR AMOUNT OF CLOUD COVER FOR MUCH OF THE NIGHT. TEMPERATURES ON WEDNESDAY WILL RUN JUST SLIGHTLY BELOW AVERAGE...IN THE LOW TO MID 70S...WITH READINGS COOLING INTO THE 50S WEDNESDAY NIGHT IN THE WAKE OF THE FRONT. THE UPPER LEVEL TROUGH AXIS WILL FINALLY CROSS THE AREA ON THURSDAY. WHILE IT SHOULD BE DRY FOR MUCH OF THE REGION...SOME MODELS SUGGEST ONE MORE PIECE OF ENERGY ROTATING THROUGH THE BASE OF THE TROUGH THAT MAY FIRE OF A COUPLE OF SHOWERS IN THE SOUTHERN TIER...THOUGH LIMITED MOISTURE WILL KEEP POPS TO A SLIGHT CHANCE AT BEST. LOOK FOR SUBSTANTIAL CLEARING BY THURSDAY EVENING AS THE TROUGH AXIS FINALLY EXITS THE REGION AND SURFACE HIGH PRESSURE MOVES INTO PLACE. LIGHT WINDS AND CLEARING SKIES ALONG WITH 850MB TEMPS DROPPING TO +8C WILL YIELD THE COOLEST NIGHT OF THE WEEK WITH READINGS DROPPING INTO THE UPPER 40S IN PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY WHILE AREAS NEAR THE LAKES WILL RUN IN THE MID TO UPPER 50S. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE WORK WEEK WILL END ON A SUNNY NOTE FRIDAY AS THE REGION WILL REMAIN UNDER THE INFLUENCE OF HIGH PRESSURE WITH TEMPERATURES THAT WILL RUN RIGHT AROUND AVERAGE FOR THIS TIME OF YEAR WITH HIGHS IN THE UPPER 70S. THE FAIR WEATHER WILL PERSIST AT LEAST THROUGH FRIDAY NIGHT BEFORE WE HAVE TO CONTEND WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. WARMER AND MUGGIER CONDITIONS WILL BEING TO BE FELT FRIDAY NIGHT AS THE CENTER OF THE HIGH SHIFTS TO THE EAST COAST AND SOUTHERLY RETURN FLOW BEGINS TO TAKE HOLD ACROSS THE REGION...PUSHING LOWS BACK INTO THE 60S FOR MOST LOCALES OUTSIDE OF THE NORTH COUNTRY AND COOLER INTERIOR VALLEYS OF THE SOUTHERN TIER. THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS SATURDAY AS GUIDANCE IS CURRENTLY DEPICTING A WEAK...FAST MOVING SHORTWAVE MAKING ITS WAY ACROSS THE MIDWEST AND GREAT LAKES SOMETIME ON SATURDAY. GIVEN THE DIFFERENCES IN TIMING AND THE POSSIBILITY THAT THIS WEAK FEATURE MAY BE A PRODUCT OF CONVECTIVE FEEDBACK...AM KEEPING POPS FOR SATURDAY ON THE LOW SIDE. CONFIDENCE IS HIGHER FOR SUNDAY HOWEVER AS GUIDANCE IS FAIRLY UNIFIED IN DROPPING A DEEP UPPER LOW OUT OF THE NORTHWEST TERRITORIES INTO WESTERN ONTARIO WITH A DECENT JET STREAK ON THE EQUATORWARD SIDE OF THIS SYSTEM COUPLED WITH THETA-E ADVECTION ACROSS THE MIDWEST ON THE AFOREMENTIONED RETURN FLOW SERVING AS THE IMPETUS FOR THE BREAKING OUT OF SHOWERS AND THUNDERSTORMS ACROSS THE LOWER GREAT LAKES SUNDAY INTO SUNDAY NIGHT AS THE UPPER LOW DIGS SOUTHEAST...PUSHING A COLD FRONT TOWARDS THE FORECAST AREA. WHILE THE TIMING OF THE COLD FRONTAL PASSAGE IS NOT ENTIRELY CERTAIN AT THIS JUNCTURE...THE BEST GUESS IS IN THE MONDAY TO MONDAY NIGHT TIME FRAME..DEPENDING ON WHETHER ONE GOES WITH THE FASTER GFS OR SLOWER ECMWF. EITHER WAY...WITH SUCH A POTENT UPPER LOW JUST UPSTREAM AND A COLD FRONT LURKING NEARBY...CHANCES LOOK DECENT FOR MORE SHOWERS AND THUNDERSTORMS ON MONDAY. TEMPERATURES THROUGH THE PERIOD WILL START OUT QUITE WARM ON SATURDAY AS RETURN FLOW AND A DECENT AMOUNT OF SUNSHINE...AT LEAST TO START THE DAY...WILL PUMP TEMPERATURES UP INTO THE LOW TO MID 80S WITH SATURDAY NIGHT BEING QUITE SULTRY...IN THE MID TO UPPER 60S. WENT A LITTLE COOLER SUNDAY IN ANTICIPATION OF DECENT CLOUD COVER ASSOCIATED WITH EXPECTED CONVECTION...WITH READINGS RUNNING NEAR CLIMO. MONDAY ALSO RUNS NEAR CLIMO FOR NOW...THOUGH DEPENDING ON THE SPEED OF THE FRONTAL PASSAGE MAY NEED TO ADJUST THESE READINGS DOWNWARDS OVER THE NEXT FEW SHIFTS. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... PATCHY MVFR/IFR CIGS CONTINUE TO LINGER. OTHERWISE JUST SOME HIGH LEVEL CIRRUS OBSERVED. CIGS WILL LOWER THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. THE AREA REMAINS IN SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH CONVECTION EXPECTED TO DEVELOP AND SHIFT ACROSS UPSTATE NEW YORK FROM NEAR MIDDAY INTO THE EVENING. ANY STORMS CAN BRING TEMPO IFR AND GUSTY WINDS. THE DRIVING COLD FRONT WILL PUSH EAST OF CNY LATER TONIGHT WITH STORMS ALSO PRESSING EAST. SOME MVFR CIGS CAN AGAIN DEVELOP MAINLY ACROSS THE SOUTHERN TIER. OUTLOOK... TUESDAY THROUGH WEDNESDAY...OCCASIONAL SHOWERS AND THUNDERSTORMS. THURSDAY THROUGH SATURDAY...NO SIGNIFICANT WEATHER EXPECTED. && .MARINE... SMALL CRAFT ADVISORIES CONTINUE ON LAKE ERIE THROUGH TONIGHT AS ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE GREAT LAKES...SHARPENING THE SURFACE PRESSURE GRADIENT AGAIN. AN ASSOCIATED COLD FRONT WILL CROSS THE LOWER LAKES THIS AFTERNOON AND EVENING WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS LIKELY. LOOK FOR ANOTHER WEAKER COLD FRONTAL PASSAGE WEDNESDAY/WEDNESDAY EVENING FOLLOWED BY A PERIOD OF MORE CALM CONDITIONS ON THE LAKE FOR THE LATTER PORTION OF THE WEEK AS HIGH PRESSURE MOVES OVERHEAD. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LEZ040-041. && SYNOPSIS...LEVAN/SMITH NEAR TERM...LEVAN/SMITH SHORT TERM...WOOD LONG TERM...WOOD AVIATION...LEVAN/SMITH MARINE...LEVAN/SMITH
Hazardous weather outlook, Jul 8, 5:07 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EDT TUE JUL 8 2014 NYZ001>008-010>014-019>021-085-090915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 507 AM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTERNOON AND EVENING ALONG AND AHEAD OF A STRONG COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY PRODUCE STRONG WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 8, 12:42 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1242 PM EDT TUE JUL 8 2014 NYZ001>004-010>014-019>021-085-081945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1242 PM EDT TUE JUL 8 2014 ...SEVERE STORMS THIS AFTERNOON AND EVENING... SOME SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER OHIO AND MOVE EASTWARD INTO WESTERN AND CENTRAL NEW YORK. THE STRONGEST STORMS MAY FORM INTO A LINE AND QUICKLY MOVE EAST ALONG THE NEW YORK AND PENNSYLVANIA BORDER AFFECTING THE WESTERN SOUTHERN TIER AND UPPER GENESEE VALLEY. BE PREPARED FOR STRONG WINDS...HEAVY RAIN AND SMALL HAIL. THERE IS EVEN A LOW CHANCE FOR A TORNADO. ZAFF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:12 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 7, 9:02 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jul 7, 10:20 PM EDT | Special Marine Warning | BUF | 25 min | |
| Jul 7, 10:25 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Orleans, Wyoming | 65 min |
| Jul 8, 2:03 AM EDT | Small Craft Advisory | BUF | 33 hr | |
| Jul 8, 1:56 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Wyoming | 49 min |
| Jul 8, 2:43 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 8, 2:45 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 60 min |
| Jul 8, 3:06 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 54 min |
| Jul 8, 3:08 PM EDT | Special Marine Warning | BUF | 82 min | |
| Jul 8, 3:28 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 8, 3:35 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 55 min |
| Jul 8, 3:46 PM EDT | Special Weather Statement | BUF | Lewis | 44 min |
| Jul 8, 4:00 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Erie | 45 min |
| Jul 8, 4:10 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 44 min |
| Jul 8, 4:21 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 8, 4:31 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wyoming | 57 min |
| Jul 8, 4:43 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 62 min |
| Jul 8, 4:51 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Oswego, Wayne | 54 min |
| Jul 8, 4:57 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 8, 4:58 PM EDT | Areal Flood Advisory | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wyoming | 3 hr |
| Jul 8, 5:02 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 58 min |
| Jul 8, 5:16 PM EDT | Special Marine Warning | BUF | 89 min | |
| Jul 8, 5:41 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 79 min |
| Jul 8, 5:56 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 8, 6:03 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 57 min |
| Jul 8, 6:12 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 78 min |
| Jul 8, 6:54 PM EDT | Areal Flood Advisory | BUF | Jefferson, Lewis | 3 hr |
| Jul 8, 7:30 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.